MAUDE Adverse Event Report: MICROVENTION, INC. AZUR CX 18D-LONGER; PERIPHERAL

MICROVENTION, INC. AZUR CX 18D-LONGER; PERIPHERAL
Model Number 45-780928-L
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental mdr report.The instructions for use (ifu) identifies coil non-detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during embolization of a pediatric varicocele, two coils were successfully deployed at the treatment site.Another coil was going to be deployed to complete the coil packing however, the coil did not detach with multiple attempts including torquing.The coil could not be pulled out using various base catheters.Converted to laparoscopic to cut varicocele.The coil was able to be pulled from the groin, but it had stretched out the length of the varicocele.The coil was removed via scope.Fluro exam was performed to verify no pieces had broken off in the patient.The coil pack had pulled back into renal vein/ivc.A snare was introduced to remove the coil pack out of the patient.The patient is reported to be stable.The treatment was ultimately successful taking another direction for treatment.
 
Additional Manufacturer Narrative
Items returned for evaluation: pusher, microcatheter.Items not returned for evaluation: implant, introducer, dispenser hoop, shrink lock, v-grip.The visual analysis of the returned items found the implant not attached to the pusher with the heater coil burnt, the pusher twisted at the distal section, and the lead wires broken and separated from the core wire at the middle section of the pusher.The implant was not returned for evaluation.Investigation of the pusher found the monofilament with a mushroom profile, which indicates the implant was successfully detached from thermal activation.The returned microcatheter was found to be in good condition with no observable damage.Replication testing of the advancement/retraction of the device through the returned microcatheter was unable to be performed due to the condition of the returned device.Furthermore, the device could not be tested to determine if a condition existed that would have caused or contributed to an intermittent connection between the detachment controller and coil system (delayed detachment) due to the broken lead wires.The v-grip controller used in the procedure was not evaluated as a part of this evaluation, so the investigation could not determine if it had caused or contributed to the reported detachment issue.

Brand Name
AZUR CX 18D-LONGER
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terry callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16519171
Report Number2032493-2023-00607
Device Sequence Number15017547
Product Code KRD
UDI-Device Identifier00810170018343
UDI-Public(01)00810170018343(11)210115(17)251231(10)2101155Z8
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K1123384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number45-780928-L
Device Catalogue Number45-780928
Device Lot Number2101155Z8
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient SexMale